Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 73, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Apr 24, 2000, 12:04 AM CDT for Pike County, Mississippi. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 24, 2000, 12:04 AM CDT (05:04 UTC)
- Expired
- Apr 24, 2000, 12:45 AM CDT
- In force
- 41 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
County Pike County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 12:23 AM CDT | Hail 0.75 | Mc Comb, MS | Dime size hail fell between McComb and Summit. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 23, 9:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 5.1 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 89 J/kg
- Mixed-layer CIN
- -269 J/kg
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 270 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 240506 SVRNEW MSC113-240545- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 1204 AM CDT MON APR 24 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PIKE COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 1245 AM CDT * AT 1204 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS 15 MILES WEST OF SUMMIT...MOVING SOUTHEAST AT 40 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... SUMMIT MCCOMB MAGNOLIA PRICEDALE A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 3:15 PM CDT, 8 hours 49 minutes earlier.
Area forecast discussion, Apr 23, 3:15 PM CDT, 8 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 315 PM CDT SUN APR 23 2000 18Z SOUNDINGS REVEALED SATURATED MID LAYER FROM H60-H50 BEGINNING TO DRY WITH DOWNWARD TRANSPORT OF MOMENTUM STIRRING THE LEVELS BELOW H60 ENOUGH TO SPARK WIDESPREAD LARGE CAPE CONVECTION. NOT NECESSARILY SURFACE BASED CONVECTION BUT AS THE WARM SECTOR DEEPENS AND EXPANDS FROM SW LA AND SE TX THE CONVECTIVE NATURE WILL BECOME MORE SURFACE BASED. THIS ONLY MEANS THAT WARM AREAS WILL TRIGGER THE CONVECTION BUT THE DYNAMICS AND KINEMATICS ALOFT WILL SUSTAIN THE ACTIVITY AFTER SUNSET. AM REALLY CONCERNED WITH THE DRYING ALOFT IN THE W GULF THAT WILL GIVE WAKE LOW LIKE WEATHER CONDITIONS...NAMELY STRONG DOWNWARD MOMENTUM POTENTIAL INTO S-CNTRL AND SE LA LATER THIS EVENING. HAVE SEEM ENHANCED GUSTINESS FROM THIS PHENOMENON ALREADY THIS AFTERNOON. NONETHELESS...CONVECTION ONGOING WILL BE THE MAIN CONCERN. ZONE PACKAGE TEMPS WILL BE CLOSE TO CONTINUITY AND COMPROMISE OF GUIDANCE. POPS NEAR THE NGM POPS FOR TONIGHT AND MON MORNING BUT DRY THEREAFTER. FRONTAL PASSAGE IN THE MORNING FOR OUR CWA PER THE NGM MODEL TIMING. OUTPUT FROM THE PRECIPITATION CALCULATOR/RICKS INDEX USING 18Z SOUNDING FOR KSIL. THETAE 337K FROM 850MB LIFT. POP=100%...PCPN 1.35...POTL 5.37 FOR SFC TEMPS BELOW 71F... FMAP=1.75...RI=184. PROB SVR=100%. FCST GUSTS 62-72KT...HAIL UP TO 4 INCHES. TOR THREAT HIGH...BUT CAVEAT OF CAP REDUCES THE SVR PROB THREAT TO 20% OR LESS FOR TOR AND VERY LARGE HAIL THREAT. DOWNBURST LOOKING SOUNDING MAINTAINS GUST POTL AROUND 65KT. 18Z VIL OF THE DAY = 51 J/KG...VERIFYING DIME SIZE. MCB 60/83/53/79 4200 BTR 65/81/56/80 3100 MSY 67/80/60/80 3100 BIX 70/80/60/79 3100 .NEW...SMALL CRAFT ADVISORY KPQL-K7R3 INCLDG LKS PONTCH/MAUREPAS LA...SVR TSTM WATCH 196 TIL 01Z. MS...SVR TSTM WATCH 196 TIL 01Z. 24
In the hours before
Special weather statement, Apr 23, 8:11 PM CDT, 3 hours 53 minutes before
LAZ038>040-050-058-MSZ077-080>082-240130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 811 PM CDT SUN APR 23 2000 SEVERE THUNDERSTORM WATCH NUMBER 196 THAT WAS IN EFFECT FOR PORTIONS OF SOUTHEAST LOUISIANA AND COASTAL MISSISSIPPI EXPIRED AT 800 PM CDT. THE THREAT OF SEVERE WEATHER ACROSS THIS AREA HAS ENDED FOR THE REMAINDER OF THE EVENING HOURS. ADDITI0ONAL THUNDERSTORMS MAY MOVE BACK INTO THE AREA OVERNIGHT.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 10:59 PM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 46 min |
| Apr 23, 11:19 PM CDT | Severe Thunderstorm Warning | LIX | Amite | 56 min |
| Apr 24, 12:41 AM CDT | Severe Thunderstorm Warning | LIX | Pike, Walthall | 49 min |
| Apr 24, 1:54 AM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 36 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.